Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 27, 2014, 3:30 PM MST. It took effect at Feb 27, 2014, 7:27 PM MST. It was in force for 97 min.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 3:30 PM MST (22:30 UTC)
- In effect from
- Feb 27, 2014, 7:27 PM MST
- Expired
- Feb 27, 2014, 9:04 PM MST
- In force
- 97 min
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS75 KABQ 272230 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MST THU FEB 27 2014 ...GUSTY WINDS REDEVELOPING AGAIN TONIGHT AND FRIDAY... .A STRONG JET STREAM WILL APPROACH NEW MEXICO OVERNIGHT AND COMBINE WITH DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE TO PRODUCE ANOTHER ROUND OF GUSTY WINDS. THE STRONGEST WINDS WILL FOCUS ALONG THE HIGH PEAKS AND RIDGES OF THE CENTRAL MOUNTAIN CHAIN AFTER MIDNIGHT TONIGHT THEN SPREAD ONTO THE EAST SLOPES AND ADJACENT HIGHLANDS AND PLAINS THROUGH FRIDAY MORNING. WINDS WILL GRADUALLY TAPER OFF FRIDAY AFTERNOON. NMZ512>515-521-523-524-526-528-529-532-533-539-280400- /O.NEW.KABQ.WI.Y.0012.140228T0500Z-140228T2300Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- 330 PM MST THU FEB 27 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM MST FRIDAY. * LOCATION...CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE ADJACENT HIGHLANDS AND PLAINS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT THROUGH FRIDAY. THE STRONGEST WIND GUSTS WILL BE PERIODIC IN NATURE DUE TO MOUNTAIN WAVE TYPE ACTIVITY. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS...SUCH AS DOWNWIND OF THE ESTANCIA BASIN...OPEN FIELDS...AND CONSTRUCTION ZONES. * LOCAL IMPACTS...STRONG CROSSWINDS WILL IMPACT NORTH-SOUTH ORIENTATED ROADWAYS LIKE INTERSTATE 25 AND HIGHWAY 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
2 follow-up statements
641 WWUS75 KABQ 280227 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 727 PM MST THU FEB 27 2014 ...STRONG AND GUSTY WEST WINDS TONIGHT AND INTO FRIDAY FOR PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS... .STRONG WINDS AT MOUNTAIN TOP LEVELS WILL COMBINE WITH DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE TO PRODUCE STRONG AND GUSTY WEST WINDS ACROSS PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS TONIGHT AND INTO FRIDAY. VARIABLE AND GUSTY WINDS MAY ALSO BE ASSOCIATED WITH PASSING SHOWERS THIS EVENING. WINDS WILL GRADUALLY TAPER OFF BY FRIDAY AFTERNOON. NMZ522-281200- /O.EXB.KABQ.WI.Y.0012.140228T0227Z-140228T2300Z/ ESTANCIA VALLEY- 727 PM MST THU FEB 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST FRIDAY. * LOCATION...THE ESTANCIA VALLEY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING AND INTO THE OVERNIGHT HOURS. WINDS SHOULD DIMINISH THROUGH THE DAY FRIDAY. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS...POSSIBLY AS LOW AS ONE TO AROUND 3 MILES. * LOCAL IMPACTS...STRONG CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS STATE ROAD 41. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512>515-521-523-524-526-528-529-532-533-539-281200- /O.EXT.KABQ.WI.Y.0012.140228T0227Z-140228T2300Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- 727 PM MST THU FEB 27 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST FRIDAY... * LOCATION...CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE ADJACENT HIGHLANDS AND PLAINS. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THIS EVENING...THROUGH THE OVERNIGHT HOURS AND INTO FRIDAY MORNING BEFORE DIMINISHING FRIDAY AFTERNOON. THE STRONGEST WIND GUSTS WILL BE PERIODIC IN NATURE DUE TO MOUNTAIN WAVE TYPE ACTIVITY AS WELL AS PASSING SHOWERS PRODUCING LITTLE OR NO RAIN. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS...SUCH AS DOWNWIND OF THE ESTANCIA BASIN...OPEN FIELDS...AND CONSTRUCTION ZONES. * LOCAL IMPACTS...STRONG CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING INTERSTATE 25 FROM GLORIETA TO THE RATON AREA AND HIGHWAY 285 THROUGH VAUGHN...CLINES CORNERS TO NEAR LAMY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
018 WWUS75 KABQ 280404 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 904 PM MST THU FEB 27 2014 ...STRONG AND GUSTY WEST WINDS TONIGHT AND INTO FRIDAY FOR PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS AS WELL AS THE EAST CENTRAL AND SOUTHEAST PLAINS... .STRONG WINDS AT MOUNTAIN TOP LEVELS WILL COMBINE WITH DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE TO PRODUCE STRONG AND GUSTY WEST WINDS ACROSS PORTIONS OF THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND EAST CENTRAL AND SOUTHEAST PLAINS TONIGHT AND INTO FRIDAY. VARIABLE AND GUSTY WINDS MAY ALSO BE ASSOCIATED WITH PASSING SHOWERS THIS EVENING. WINDS WILL GRADUALLY TAPER OFF BY FRIDAY AFTERNOON. NMZ512>515-521>524-526-528-529-532-533-539-281200- /O.UPG.KABQ.WI.Y.0012.000000T0000Z-140228T2300Z/ /O.NEW.KABQ.HW.W.0004.140228T0404Z-140228T2300Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY- 904 PM MST THU FEB 27 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * LOCATION...CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE ADJACENT HIGHLANDS AND PLAINS. * WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONG WINDS WILL CONTINUE THIS EVENING...THROUGH THE OVERNIGHT HOURS AND INTO FRIDAY MORNING BEFORE DIMINISHING FRIDAY AFTERNOON. THE STRONGEST WIND GUSTS MAY BE PERIODIC IN NATURE DUE TO MOUNTAIN WAVE TYPE ACTIVITY AS WELL AS PASSING SHOWERS PRODUCING LITTLE OR NO RAIN. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS...SUCH AS DOWNWIND OF THE ESTANCIA BASIN...OPEN FIELDS...AND CONSTRUCTION ZONES. * LOCAL IMPACTS...STRONG CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING INTERSTATE 25 FROM GLORIETA TO THE RATON AREA AND HIGHWAY 285 THROUGH VAUGHN...CLINES CORNERS TO NEAR LAMY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ531-534>538-281200- /O.NEW.KABQ.WI.Y.0013.140228T0404Z-140228T2300Z/ HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS- 904 PM MST THU FEB 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST FRIDAY. * LOCATION...PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING...WINDS STRENGHTENING AFTER MIDNIGHT THEN PERSISTING INTO FRIDAY MORNING BEFORE DIMINISHING. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ON NORTH TO SOUTH ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 27, 10:49 AM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Feb 27, 10:49 AM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1049 AM MST THU FEB 27 2014 .AVIATION... 18Z TAF CYCLE ACTIVE WEATHER SCENARIO ON TAP NEXT 24 HRS AS SHOWERS/STORMS AND GUSTY WINDS IMPACT THE REGION. CONFIDENCE ON GREATEST COVERAGE OF SHOWERS/STORMS WILL BE ACROSS THE NORTH AND WEST FROM KGUP AND KFMN EAST ACROSS THE NORTHERN HIGH TERRAIN BY MID TO LATE DAY. ACTIVITY WILL SHIFT INTO CENTRAL NM AFT 22Z HOWEVER CONFIDENCE NOT AS HIGH ON COVERAGE AND INTENSITY SINCE THE SYSTEM IS WEAKENING AS IT DOES SO. WINDS ARE ON THE INCREASE OVER THE AREA AS WELL WITH STRONGEST GUSTS LATE DAY. COMBO OF SHOWERS AND STRONGER WINDS ALOFT MAY ENHANCE MIXING FOR SOME BLOWING DUST AND ERRATIC GUSTS WITH ANY ACTIVITY. CONDITIONS WILL CLEAR OUT FOR MOST AREAS TONIGHT EXCEPT FOR THE NORTHERN HIGH TERRAIN WHERE OBSCURATIONS WILL CONTINUE. WINDS WILL REMAIN ELEVATED OVERNIGHT ACROSS THE PLAINS THEN CRANK UP QUITE A BIT AGAIN TMRW. GUYER && .PREV DISCUSSION...315 AM MDT THU FEB 27 2014... .SYNOPSIS... AN ACTIVE WEATHER PATTERN IS EXPECTED STARTING TODAY AND PERSISTING THROUGH THE WEEKEND. THE FIRST DISTURBANCE WILL BRING RAIN AND HIGH TERRAIN SNOW SHOWERS ALONG WITH ISOLATED THUNDER ACROSS THE NORTHWEST THIRD LATER TODAY INTO FRIDAY MORNING. GUSTY WINDS MAY IMPACT THE CENTRAL MT CHAIN AND ADJACENT HIGHLANDS TONIGHT. THE SECOND SYSTEM WILL BE MORE POTENT...IMPACTING NEW MEXICO LATE FRIDAY THROUGH THE WEEKEND. MORE ROBUST RAIN AND SNOW SHOWERS ARE EXPECTED ACROSS THE WESTERN TWO THIRDS OF THE STATE...WITH POTENTIALLY SIGNIFICANT SNOWFALL AMOUNTS ACROSS THE NORTHERN MOUNTAINS. && .DISCUSSION... MORE ACTIVE PERIOD TO AFFECT THE FORECAST AREA THROUGH THE WEEKEND. GUIDANCE POPS HAVE INCREASED QUITE AT BIT ON THE 00Z RUN ESPECIALLY TOWARDS THE FOUR CORNERS REGION FOR TODAY AND TONIGHT. CONSIDERABLE INSTAB INDICATED FOR THIS AFTERNOON NORTHWEST QUARTER...SO WENT AHEAD AND UPPER POPS AND ADDED ISOLATED THUNDER TO THE GRIDS. ALSO RAISED HIGHS CLOSER TO GUIDANCE FOR TODAY. SNOW LEVEL SHOULD REMAIN FAIRLY HIGH AND FORECASTED AMOUNTS THROUGH TONIGHT TO BE LESS THAN ADVY FOR NORTHERN AND WEST CENTRAL HIGH TERRAIN. HAVE LEFT WIND ISSUES FOR SUCCEEDING SHIFTS TO PONDER. SPOTTY WIND ADVY CRITERIA MAY BE REACHED THIS AFTERNOON ALONG THE INTERSTATE 40 CORRIDOR...BUT THE STRONGER H7 WINDS MAY LEAD TO A DOWNSLOPE EVENT TONIGHT ALONG THE EAST SLOPES OF THE CENTRAL MT CHAIN. FRIDAY MAY SEE A LULL IN WINDS/SHOWERS WITH POPS INCREASING WEST FRIDAY NIGHT. PWAT INCREASES SATURDAY BUT TEMPS FAIRLY WARM DURING THE DAY. COOLING SATURDAY NIGHT/SUNDAY MAY RESULT IN SOME ACCUMULATIONS OF SLOPPY WET SNOW FROM THE AZ BORDER TO THE RGV. SOME OF THE HIGH TERRAIN OF THE NORTH COULD SEE 6 TO 12 INCHES OF SNOW BY LATE SUNDAY...IF GUIDANCE QPF IS CLOSE. IN THE NORTHEAST...A COLD FRONT WILL SAG INTO THE AREA SATURDAY NIGHT...WHERE HIGHS SUNDAY MAY NOT WARM OUT OF THE 30S. CHANCES FOR PRECIPITATION TAPER OFF EARLY NEXT WEEK BUT OCCASIONAL DISTURBANCES COULD BRING A FEW SHOWERS TO THE NRN HIGH TERRAIN. && .FIRE WEATHER... CRITICAL FIRE WEATHER OUTLOOK...LOCALLY LOW HUMIDITIES AND GUSTY WINDS DEVELOPING THIS AFTERNOON OVER THE LOWER RIO GRANDE VALLEY. DRY AND GUSTY CONDITIONS DEVELOPING FRIDAY AFTERNOON FOR SEVERAL HOURS OVER THE EASTERN PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN AND ALONG THE INTERSTATE 40 CORRIDOR...AND LATE SATURDAY AFTERNOON OVER THE SOUTHEAST PLAINS. MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND THE FOLLOWING WORK WEEK. HIGH AMPLITUDE RIDGE EXTENDING FROM ARIZONA NORTHWARD ALONG THE WEST COAST WILL DRIFT EASTWARD TOWARD NEW MEXICO...AS AGGRESSIVE SHORTWAVE DECAPITATES THE RIDGE AND SLAMS INTO THE NORTHERN CALIFORNIA COAST. THIS ENERGY WILL SHEAR RAPIDLY EASTWARD ACROSS NORTHERN NEW MEXICO TONIGHT...AS MORE SUBSTANTIAL PACIFIC SYSTEM COILS UP WEST OF SAN FRANCISCO BAY. WEAK RIDGING WILL BUILD OVER NEW MEXICO FRIDAY IN ADVANCE OF THIS SYSTEM...WHICH WILL DIG TO SOUTHERN CALIFORNIA DURING THE DAY SATURDAY AND SLIDE EASTWARD INTO WESTERN NEW MEXICO SATURDAY NIGHT. FLOW OVERHEAD GRADUALLY VEERING ZONALLY AND THEN NORTHWESTERLY AS THE WEEKEND WINDS UP...AND REMAINING TURBULENT THROUGH MONDAY NIGHT. PERCEPTIBLE SHORTWAVE AMPLIFYING OVER THE INLAND WEST TUESDAY WILL SLIDE ACROSS NEW MEXICO BY TUESDAY AFTERNOON...AS RIDGE BUILDS UPSTREAM FROM THE TROPICAL EAST PACIFIC TO THE PACIFIC NORTHWEST EARLY WEDNESDAY MORNING. THIS FEATURE WILL DRIFT EASTWARD OVER NEW MEXICO ON THURSDAY...AS UPSTREAM TROUGH AMPLIFYING OVER THE INLAND NORTHWEST DIGS TO ARIZONA BY EARLY SATURDAY MORNING. FOR TODAY...IMPRESSIVE WARM UP ON TAP FOR THE EAST AS SURFACE TROUGH DEEPENS ALONG THE FRONT RANGE OF THE ROCKIES AND ACROSS EASTERN NEW MEXICO. TEMPERATURES WILL RUN WELL ABOVE LATE FEBRUARY NORMALS...WITH DOUBLE DIGIT WARM DEPARTURES IN THE EAST. STRONGEST TURBULENT WESTERLY FLOW WILL MAKE A LATE APPEARANCE ACROSS THE STATE THIS EVENING...WITH WIND SPEEDS OVER THE CENTRAL MOUNTAIN CHAIN SUMMITS...EASTERN SLOPES...AND ADJACENT PLAINS INCREASING STEADILY THROUGH THE AFTERNOON AND CONTINUING OVERNIGHT. ADVANCING PACIFIC SHORTWAVE WILL HELP SET UP SHOWER COVERAGE OVER THE NORTHWEST QUADRANT OF THE STATE BY LATE THIS AFTERNOON...WITH SOME THUNDER POSSIBLE INTO THE EVENING. SNOW LEVELS WILL REMAIN HIGH...WITH SUMMITS OF THE NORTHERN MOUNTAINS PICKING UP SOME ACCUMULATION HEADING INTO THE EVENING. SNOW COVERAGE WILL EXPAND TO UPPER SLOPES OVERNIGHT...WITH AN ADDITIONAL COUPLE OF INCHES POSSIBLE BY EARLY FRIDAY MORNING. HUMIDITIES BOTTOMING OUT IN THE TEENS OVER THE SOUTH AND EAST...AND IN THE 20S AND 30S IN THE FACE OF ADVANCING MOISTURE IN THE NORTH AND WEST...COMBINED WITH GUSTS WILL SET UP LOCALLY DRY AND GUSTY CONDITIONS OVER THE LOWER RIO GRANDE VALLEY BELOW SOCORRO THIS AFTERNOON. VENTILATION OTHERWISE EXCELLENT WITH FAIR TO GOOD HUMIDITY RECOVERIES OVERNIGHT. FOR FRIDAY...A TWEENER DAY BETWEEN SYSTEMS...AS RIDGE BUILDS RAPIDLY OVER WESTERN NEW MEXICO IN ADVANCE OF MORE SUBSTANTIAL PACIFIC SYSTEM. STEADY TEMPERATURE PROFILE...WITH TEMPERATES WELL ABOVE NORMAL. AS SHORTWAVE ENERGY DEPARTS EAST...ENERGY FROM LARGER PACIFIC SYSTEM WILL RETURN SHOWERS TO THE FORECAST FOR THE NORTH AND WEST DURING THE DAY...EXPANDING THIS COVERAGE SOUTH AND EAST THROUGH FRIDAY NIGHT. WITH THE SYSTEM RUNNING ON THE WARM SIDE...SNOW COVERAGE WILL AGAIN BE MOSTLY A HIGH COUNTRY STORY FOR THE NORTHERN MOUNTAINS...WITH SUMMIT DUSTINGS FOR THE CONTINENTAL DIVIDE HIGHER PEAKS. ADDED MOISTURE WILL BOOST WESTERN MINIMUM HUMIDITIES INTO THE 20S AND 30S PCT...WITH DRY TEENS PCT OVER THE CENTRAL VALLEYS AND EASTERN PLAINS. WINDS WILL START OUT STRONG AND GUSTY FRIDAY MORNING...ESPECIALLY OVER THE CENTRAL MOUNTAIN CHAIN SUMMITS...EASTERN SLOPES...AND ADJACENT PLAINS...PRODUCING WIDESPREAD AREAS OF LOW HUMIDITIES AND GUSTY WINDS OVER THE EASTERN PLAINS. HOWEVER...LOW HAINES INDICES IN THE 2 TO 3 RANGE WILL TILT THINKING AWAY FROM A FIRE WEATHER WATCH FOR NOW...WITH CAREFUL EYE ON TRENDS OVER THE NEXT 24 HOURS. CONTINUED VERY GOOD TO EXCELLENT VENTILATION...AS HUMIDITY RECOVERY RUNS GOOD TO EXCELLENT OVER THE WEST...AND FAIR TO GOOD OVER THE EAST. FOR SATURDAY...PACIFIC SYSTEM APPROACHING NEW MEXICO IN EARNEST WITH THE BULK OF THE SYSTEM ARRIVING SATURDAY NIGHT. PACIFIC COLD FRONT ADVANCING EASTWARD WILL DROP MAXIMUM TEMPERATURES TO NORMAL OR SLIGHTLY BELOW...WHILE THE EASTERN PLAINS WILL REMAIN IN DOUBLE DIGIT WARM DEPARTURES FROM EARLY MARCH NORMALS AHEAD OF THE FRONT. WIDESPREAD WETTING RAINS AND HIGH COUNTRY SNOWS OVER MUCH OF WESTERN AND CENTRAL NEW MEXICO BY SATURDAY EVENING...WITH COVERAGE EXPANDING TO THE NORTHEAST PLAINS SATURDAY NIGHT. MINIMUM HUMIDITIES BOUNCING INTO THE 30S AND 40S PCT WEST...WITH 20S AND 30S PCT EAST AS ATMOSPHERE PICKS UP SIGNIFICANT SLUG OF MOISTURE. CONTINUED EXCELLENT VENTILATION WITH GOOD TO EXCELLENT HUMIDITY RECOVERIES SATURDAY NIGHT. OUTLOOK...SUNDAY THROUGH TUESDAY...PACIFIC SYSTEM MOVING THROUGH ON SUNDAY...WITH NORTHWEST FLOW REESTABLISHED IN ITS WAKE ON MONDAY...AND WEAK UPSTREAM RIDGE MOVING RAPIDLY ACROSS NEW MEXICO ON TUESDAY IN ADVANCE OF NEXT INBOUND SHORTWAVE AMPLIFYING OVER THE INLAND WEST. BROAD COOLING TREND WILL BRING TEMPERATURES FROM NORMAL TO 3 TO 8 DEGREES BELOW NORMAL...AND IN DOUBLE DIGIT COLD DEPARTURES OVER THE EAST. BROAD SHOWER COVERAGE TAPERING OFF SUNDAY...LINGERING OVER THE NORTHERN AND WESTERN HIGH COUNTRY INTO MONDAY. IN ADVANCE OF NEXT SHORTWAVE...SOME SPOTTY SHOWERS WILL CONTINUE INTO TUESDAY OVER THE NORTHERN MOUNTAINS. DRYING TREND IN PLAY...AS MINIMUM HUMIDITIES IN THE 20S AND 30S PCT FALL BACK INTO THE TEENS PCT BY TUESDAY. DECREASED VENTILATION QUALITY FROM FAIR TO GOOD SUNDAY TO POOR ON MONDAY...WITH SOME MODEST IMPROVEMENT IN FOR TUESDAY. SHY && && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 27, 6:00 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST THU FEB 27 2014 NMZ501>540-281300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED RAIN AND HIGH ELEVATION SNOW SHOWERS ALONG WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTHWEST THIRD THIS AFTERNOON THROUGH TONIGHT. A FEW INCHES OF SNOW ARE POSSIBLE...MAINLY ON THE HIGHER PEAKS OF THE SAN JUAN...CHUSKA AND SANGRE DE CRISTO MOUNTAINS. STRONG AND GUSTY WINDS TO AROUND 55 MPH ARE POSSIBLE ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SIGNIFICANT RAIN AND SNOW SHOWER ACTIVITY AND COVERAGE ACROSS A LARGE PORTION OF NORTH AND CENTRAL NEW MEXICO IS A POSSIBILITY FROM FRIDAY NIGHT INTO LATE SUNDAY. ACCUMULATING SNOW WILL BE LIKELY ACROSS THE NORTHERN AND WESTERN HIGHER TERRAIN...THOUGH FRIDAY NIGHT INTO SATURDAY SNOW LEVELS WILL BE SIGNIFICANTLY HIGHER THAN USUAL FOR THIS TIME OF YEAR. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOW AMOUNTS TO THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Special weather statement, Feb 27, 2:53 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 PM MST THU FEB 27 2014 NMZ501>540-281300- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 253 PM MST THU FEB 27 2014 ...A CHANGING WEATHER PATTERN FOR NORTHERN AND CENTRAL NEW MEXICO... NEARLY THREE WEEKS OF DRY WEATHER OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO WILL FINALLY COME TO AN END BY THE TIME THE WEEKEND IS OVER. TWO DISTURBANCES WILL IMPACT THE STATE...THE FIRST ONE HAS ALREADY BEGUN...PRODUCING BREEZY TO WINDY CONDITIONS AREA WIDE AND SOME RAIN AND HIGH ELEVATION SNOW SHOWERS ACROSS THE NORTH. THE SNOW LEVELS WILL LOWER TONIGHT TO AROUND 6000 FEET...WITH MOSTLY SNOW FALLING AFTER MIDNIGHT ACROSS THE NORTHWEST AND NORTH CENTRAL AREAS. SNOW AMOUNTS WILL BE MOSTLY LIGHT WITH AN INCH OR TWO ON THE NORTHERN MOUNTAINS...MAYBE 3 OR 4 INCHES NEAR THE COLORADO BORDER. WINDS WILL CONTINUE TO BE A SIGNIFICANT WEATHER FACTOR INTO FRIDAY. WINDS WILL STRENGTHEN OVER THE CENTRAL MOUNTAINS TONIGHT AND SPREAD ONTO THE ADJACENT EASTERN HIGHLANDS EARLY FRIDAY. WEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THE FIRST SYSTEM WILL QUICKLY EXIT THE STATE EARLY FRIDAY. FOLLOWING QUICKLY ON THE HEELS OF THE FIRST STORM WILL BE A SECOND...STRONGER STORM SYSTEM. IT WILL BEGIN TO IMPACT THE NORTHWEST FRIDAY WITH RAIN AND HIGH ELEVATION SNOW SHOWERS. PRECIPITATION WILL EXPAND TO THE EAST AND SOUTH FRIDAY NIGHT AND SATURDAY. SNOW LEVELS WILL BE PRETTY HIGH THROUGH MUCH OF THIS STORM...LIMITING SUBSTANTIAL SNOWFALL TO THE NORTHERN MOUNTAINS. WESTERN AND CENTRAL MOUNTAIN LOCATIONS MAY RECEIVE SOME ACCUMULATING SNOW SATURDAY NIGHT. ALL OF NORTHERN AND CENTRAL NEW MEXICO SHOULD RECEIVE PRECIPITATION BY THE TIME THE WEEKEND IS OVER. THE BULK OF THE RAIN AND SNOW WILL BE OVER THE WEST AND CENTRAL AREAS...WITH THE LEAST IN THE EAST. AS THE STORM EXITS TO THE EAST SUNDAY NIGHT...WRAP AROUND MOISTURE MAY BRING ACCUMULATING SNOW TO THE NORTHEAST. STRONG WINDS ARE FORECAST AGAIN SATURDAY FOR THE EASTERN HIGH PLAINS...WITH BREEZY TO WINDY CONDITIONS ELSEWHERE. WINDS WILL NOT BE AS STRONG ON SUNDAY. IF TRAVELLING OVERNIGHT IN THE NORTHERN HIGH TERRAIN...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. BEFORE DEPARTING...CHECK ROAD CONDITIONS AT NMROADS.COM OR BY DIALING 5 1 1. STAY IN TOUCH WITH THE LATEST FORECASTS AND STATEMENTS WITH NOAA WEATHER RADIO...ON LINE AT WEATHER.GOV/ABQ OR YOUR PREFERRED INTERNET WEATHER INFORMATION PROVIDER...AND FROM BROADCAST AND PRINT MEDIA. JOIN THE WEATHER CONVERSATION ON BOTH TWITTER AND FACEBOOK.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:56 PM MST | Winter Storm Watch | ABQ | 24 hr |
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.